Pennsylvania, 2025Winter Weather in Pennsylvania, February 2 to 3, 2025
February 2 to 3, 2025 · NWS CTP · 1 event in 1 county or zone
A warm front stationed west of central Pennsylvania began slowly lifting northward on February 2, 2025 providing ample lift with easterly winds allowing for Atlantic moisture to advect into Pennsylvania during the afternoon and evening hours. Snow occurred at the onset across the southern half of Pennsylvania before temperatures began to warm enough for precipitation to transition into rain,…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front stationed west of central Pennsylvania began slowly lifting northward on February 2, 2025 providing ample lift with easterly winds allowing for Atlantic moisture to advect into Pennsylvania during the afternoon and evening hours. Snow occurred at the onset across the southern half of Pennsylvania before temperatures began to warm enough for precipitation to transition into rain, allowing for a light glaze of ice to form on elevated and untreated surfaces. In Lancaster County, icy roads caused a vehicle to slide off of the roadway, sending four people to local hospitals for medical evaluation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Feb 2, 6:52 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 2, 6:52 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service State College PA
652 PM EST Sun Feb 2 2025
.SYNOPSIS...
* A quick-hitting snow and light mixed precip maker will occur
later this afternoon through the early evening across the
Northern half of PA, preceding the passage of a warm front
tonight.
* Much warmer temps Monday, and just some light rain across the
north and west Monday night.
* A pair of storm systems bring a wintry mix mid-week and again
next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A moderately strong (40-45KT) SWRLY 850 jet and an increasing
southerly 925 mb jet of 20-35 kts will combine with a short
window of deeper layer and slightly lagged forcing from the
left exit region of a separate, 110 kt zonal jet segment
approaching from the Ohio Valley to bring us several hours of
snow then freezing drizzle across the north, and some lighter
mixed precip then freezing drizzle over the south late tonight
and tonight.
Decided to post a Wint Weather Advisory for the approx NW half
of the CWA, due to the combination of the snow then potential
light glazing of ice on top.
Trended the hourly temps lower late today and tonight (toward
the NBM 10 pct values) based on the CAD setup and low dewpoints
across the region, that will result in a moderate amount of Wet
Bulbing as the precip expands NE across the region.
Some 1/4-1/2SM vsbys across NE Ohio and NW PA attm support the
HREF's hourly snowfall rates of 0.5-0.75 of an inch across the
northern Mtns for a few hours between about 21Z Sunday-01Z
Monday as the axis of the aforementioned LLJs and best isent
lift shifts east across the region.
The 0.5+ inch/hour rates linger a bit (for about 3 hours early
this evening across the upslope/south facing slopes of North Mtn
in Sullivan County) which could result in locally 2-3 inches at
the top of of Route 487 near the entrance to Ricketts Glen
State Park.
All of the snow will be over across Central and Western parts of
the CWA by early evening with some lingering light showers of
rain or pockets of -FZDZ as the seeder-feeder mid level cloud
deck with temps LT -12C races east. Light snow could linger
across the far east until around 03Z Monday.
We'll see temps initially well-below freezing air in most parts
of Central and Northern PA, slowly rise overnight as low clouds
remain and a sfc warm front lifts NE across the region.
Across the southern zones and Lower Susq Valley, the more spotty
mixed precip then light freezing drizzle should keep any
problems to a minimum.
As temps continue to warm up overnight, the moisture goes away.
Expect temps to be up into the mid-u30s in the far SW by
sunrise. The highest elevations might be >40F.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
A notable warm up occurs on Monday with temps rising into the
m40s NE where the new snow will still be on the ground, to m50s
S without new snow to speak of. Fog may be an issue with the
warmer temps moving across the melting snow. Will mention patchy
fog for now.
A wave caught in the zonal flow aloft moving by on Monday will
keep precipitation (RA) in the forecast up north (mostly N of
route 6). Dry but mostly cloudy conditions south. The cold front
with that wave pushes across Central PA Monday night. As temps
dip, there could be a mix to SN occur overnight, but 70-pct of
the CWA stays above fzg.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The upper flow is forecast to remain fairly zonal through the
long term period, however, a few bumps in the road, northern
stream shortwaves, will travel through the flow and skirt the
region bringing the potential for a couple of messy winter
weather events this week.
The flat flow will prolong the generally dry weather into midweek,
Wednesday, before the first short wave approaches. A surface
low moving across the central U.S. early in the week will reach
western PA Wednesday night. This will bring a period of
precipitation Wednesday night and continuing through Thursday.
Precipitation type at onset on Wednesday is expected to be snow
or freezing rain with cool air in place and a classic cold air
damming situation. Then, precip will transition to mainly rain
as the low tracks well north of PA. Quite a bit of model spread
with how warm it gets toward the end of next week based on the
timing/track of low pressure and northward extent of the warm
sector. The warmest ensemble members push temperatures into the
40s to 60s, while the mean is in the mid 30s to near 50.
By Thursday night, a digging upper trough in the wake of a cold
front should drop temperatures back toward normal. Yet another
low will track through the Great Lakes by the end of the week
and into the weekend. It has a very similar makeup as the
midweek system, so a wintry mix at onset transitioning to rain
as warmer air works in seems like a reasonable scenario at this
point. The northeast US could be in for a significant snowfall.
Changes in precipitation type, timing, and amounts are a
guarantee, but those with travel plans next weekend should
continue to monitor the forecast this week. Thereafter, there is
fairly high confidence in an active pattern continuing with
odds favoring above normal temperatures (storm track to the
north of PA) and above normal precipitation (shot of moisture
every few days).
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
00Z TAFS sent.
Steady precipitation will be mainly east of our area in a few
hours. Most of the precipitation has been in the form of snow,
but some sleet and freezing rain at times, as mid levels not
real cold.
Concern overnight will be for patchy freezing drizzle, once
the widespread precipitation tapers off.
Borderline for LLWS early this evening and again late Monday.
For Monday, temperatures will warm nicely, been about a month
since we had some mild temperatures. Main concern will be for
low clouds holding on for much of the day, especially at BFD.
Overall think most areas will improve throughout the day.
Outlook...
Tue...Mainly VFR conditions. A gusty north wind.
Wed...Increasing clouds with a mixture of precipitation
developing during the afternoon. Restrictions possible.
Thu...Widespread rain, tapering off later in the day.
Fri...Dry weather.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM EST Monday for PAZ004>006-
010>012-017>019-024-025-033-037-041-042-045-046.
&&
SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Lambert/Dangelo
LONG TERM...Banghoff/Gartner
AVIATION...Martin
Hazardous weather outlook, Feb 2, 3:09 PM EST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
309 PM EST Sun Feb 2 2025
PAZ026>028-034-035-049>053-056>059-063-032015-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
309 PM EST Sun Feb 2 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
A light accumulation of snow between a coating and one half of an
inch into this evening could be followed by a light glaze of ice
from patchy freezing drizzle later tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Two winter storms may impact the area, one mid-week and another next
weekend. Both storms may generate a wintry mix with the possibility
for plowable snow or ice accumulations.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ036-064>066-032015-
Franklin-Adams-York-Lancaster-
309 PM EST Sun Feb 2 2025
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Two winter storms may impact the area, one mid-week and another next
weekend. Both storms may generate a wintry mix with the possibility
for plowable snow or ice accumulations.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-032015-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-
309 PM EST Sun Feb 2 2025
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
In addition, two winter storms may impact the area, one mid-week and
another next weekend. Both storms may generate a wintry mix with the
possibility for plowable snow or ice accumulations.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Lambert
Winter Weather, Lancaster
- When
- February 2, 6:55 PM EST to February 3, 3:45 AM EST
- Where
- Lancaster forecast zone
- Injuries
- 0 direct, 4 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
A period of mixed precipitation, including snow and freezing rain, produced icy roadways in portions of Lancaster County during the evening of February 2, 2025. A vehicle went off the roadway on the northbound lane of US Route 222 with four patients transported to local hospital with one person being ejected from the vehicle. This closed the roadway into the early morning hours of February 3, 2025.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Oregon, February 2, 20251 death · 1 injured · 1 event
- Extreme Cold and Heavy Snow in Montana, February 2 to 6, 202520 events
- High Wind in Wyoming, February 2 to 3, 202565 kt wind · 12 events
- High Wind in Colorado, February 2, 202583 kt wind · 5 events
- High Wind in Nevada, February 2, 202590 kt wind · 5 events
- Winter Storm and Heavy Snow in Idaho, February 2 to 5, 20255 events
- Winter Weather in Maine, February 2 to 3, 20255 events
- Heavy Snow in Idaho, February 2 to 6, 20255 events
- Winter Weather in South Dakota, February 2 to 3, 20253 events
- Winter Storm and Winter Weather in Idaho, February 2 to 3, 20252 events
- Winter Storm in Wyoming, February 2 to 3, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1227243.